I have been asking myself the exact same questions over the last few weeks and just wanted to chime in – you are not alone! I’ve been on the POP for about 2 years after I had unrelated issues on combined pills which I was on for about 5 years. As my body has started to return to a cycle I have noticed the advantages of being on hormonal contraception decline – where my moods used to be smoothed out by the progesterone pill I am now starting to get bad PMS in terms of mood and concentration as my body gets back into rhythym. I am not aware of having major PMS before, so it may be worth you exploring another option. However with the mixed pills they often include a “period” week so you would still feel some kind of monthly fluctuation of hormones.
I have issues of recurrent depression and looking back am wondering if a spike in depressive symptoms is also linked to the progesterone.
As far as my reading has led me progesterone basically does the opposite of estrogen, and estrogen increases dopamine. So progesterone alone could well reduce dopamine levels, worsening adhd. But just like you I can’t find any empirical studies to say if this is true or to what extent. If anyone knows more I’d be fascinated.